Swim is now on his second day without Tramadol.
After going to bed early (22:30) and sleeping through until 7.30, got up feeling slightly better than yesterday, some backache but not unusual (I really must get a new bed). Did have a bad dream which was unusual, haven't had one of those for ages.
Wikipedia states that withdrawal symptoms from Tramadol usually occur 12-20 hours after the last dose. From what I've read, some people say opiate withdrawal symptoms can take longer to show, sometimes as long as 36 hours after the last dose.
Well it's now been 48 hrs since swims last Tramadol dose (50mg was taken on Wednesday morning at 8am). No withdrawal has been experienced during this time, and no real cravings or urges to take Tramadol either. This is probably due to swim's only taking 50mg once daily usually, and to having previously taken regular breaks.
For swim, this has been an exercise purely in exercising will-power and self-control. Swim has successfully restored control and ended a period of continual use without breaks which was leading towards re-dosing, something which swim wanted to avoid.
Normally swim would take at least 2-3 days break between periods of Tramadol use, so perhaps he will stay on his break for the time being.
Also, swim has learned from this experience that many of the problems he originally took Tramadol for (lethargy, low energy, backache, low mood) are caused from poor sleep and a bad mattress, and this should really be addressed as a priority so as to reduce the need for taking Tramadol so regularly.
Finally on a side note, whilst I find DF Chat a great social meeting place and source of information, it is the most addictive thing ever. More addictive than any substances!! I must try to ween myself off it and spend more time running my business and doing other things, all of which have seriously suffered of late.